Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 22, 2010, 4:52 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Feb 22, 2010, 11:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2010, 4:52 AM MST (11:52 UTC)
- In effect from
- Feb 22, 2010, 11:00 AM MST
- Expired
- Feb 22, 2010, 3:21 PM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 00:00Z, 11.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS75 KVEF 221152 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 352 AM PST MON FEB 22 2010 .AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST OF THE AREA TODAY. A STRONG NORTHERLY SURFACE GRADIENT WILL DEVELOP BEHIND THE FRONT AND STRONG NORTHERLY WINDS ALOFT WILL ALSO DEVELOP DURING THE DAY. AZZ002-036-CAZ527-NVZ021-222000- /O.NEW.KVEF.WI.Y.0005.100222T1800Z-100223T0600Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY 352 AM PST MON FEB 22 2010 /452 AM MST MON FEB 22 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 10 PM PST /11 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 10 PM PST /11 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. * TIMING...STRONG NORTH WINDS WILL DEVELOP LATE THIS MORNING AND WILL REMAIN STRONG THROUGH MUCH OF THE AFTERNOON AND EVENING. * WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS AND VERY ROUGH AND DANGEROUS BOATING CONDITIONS ON LAKE MEAD...LAKE MOHAVE AND LAKE HAVASU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
014 WWUS75 KVEF 222221 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 221 PM PST MON FEB 22 2010 AZZ002-036-CAZ527-NVZ021-222330- /O.CAN.KVEF.WI.Y.0005.000000T0000Z-100223T0600Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY 221 PM PST MON FEB 22 2010 /321 PM MST MON FEB 22 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY. PERSISTENT NORTH WIND GUSTS IN EXCESS OF 40 MPH HAVE NOT MATERIALIZED AT REPORTING STATIONS WITHIN THE COLORADO RIVER VALLEY TODAY. NORTH WINDS OF 20 TO 30 MPH WITH GUST AROUND 35 MPH WILL OCCUR THE REST OF THIS AFTERNOON. NORTH WINDS OF 10 TO 20 MPH ARE FORECAST TONIGHT. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 22, 4:15 AM MST, 37 minutes earlier.
Area forecast discussion, Feb 22, 4:15 AM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PST MON FEB 22 2010
.SYNOPSIS...AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT
WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE AREA TODAY. AN AREA OF
RAIN AND SNOW SHOWERS WILL EXIT SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA INTO NORTHWEST ARIZONA THIS MORNING. GUSTY NORTH WINDS
CAN BE EXPECTED TO DEVELOP BEHIND THE FRONT TODAY...ESPECIALLY DOWN
THE COLORADO RIVER VALLEY. AFTER A BREAK IN THE WEATHER UNDER HIGH
PRESSURE TUESDAY...ANOTHER STORM SYSTEM WILL BRING A CHANCE OF RAIN
AND SNOW TO THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES
WILL REMAIN BELOW NORMAL THROUGH WEDNESDAY.
&&
.SHORT TERM...MODELS DOING A PRETTY GOOD JOB DEPICTING THE AREA OF
RAIN AND SNOW ACROSS THE SOUTHERN HALF OF THE FORECAST AREA
ASSOCIATED WITH AN UPPER TROUGH AND COLD FRONT. THIS AREA OF SHOWERS
WILL MOVE EAST AND SOUTHEAST OF THE AREA THROUGH THE DAY AND WILL
MOSTLY BE OUT OF EVEN MOHAVE COUNTY BY 4 PM. STILL A THREAT FOR SOME
MODERATE SNOW ACROSS THE SPRING MOUNTAINS AND SHEEP RANGE AND HIGHER
ELEVATIONS OF THE NORTHWEST PLATEAU OF ARIZONA SO KEEPING ADVISORY
IN EFFECT FOR NOW. STRONG NORTH WINDS WILL DEVELOP BEHIND THE
FRONT...ESPECIALLY DOWN THE COLORADO RIVER VALLEY AND ISSUED A WIND
ADVISORY FROM 10 AM TO 10 PM. SHORTWAVE RIDGE WILL MOVE OVER THE
AREA TONIGHT AND TUESDAY WITH DRY CONDITIONS...ALTHOUGH HIGH CLOUDS
WILL MOVE IN FAIRLY QUICKLY AHEAD OF THE NEXT SYSTEM. THIS NEXT
TROUGH WILL SPREAD PRECIPITATION CHANCES INTO THE SIERRA LATE
TUESDAY NIGHT AND ACROSS MAINLY THE NORTHERN HALF OF THE AREA
WEDNESDAY. MOST ZONES WILL SEE A CHANCE OF PRECIPITATION WEDNESDAY
NIGHT AS THE TROUGH AXIS SWINGS THROUGH. AT THIS TIME PRECIPITATION
AMOUNTS DO NO LOOK VERY IMPRESSIVE BUT MODELS DO GENERATE ONE TO TWO
TENTHS OF AN INCH IN SOME AREAS. TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH WEDNESDAY.
.LONG TERM...BY THURSDAY MORNING...LINGERING SHOWERS ACROSS EASTERN
LINCOLN AND MOHAVE COUNTIES WILL HAVE DISSIPATED BY THE AFTERNOON AS
RIDGING BUILDS OVER THE AREA. THE BREAK IN THE WEATHER WILL BE BRIEF
HOWEVER AS THE NEXT MAJOR SYSTEM BEGINS TO IMPACT THE REGION BY
FRIDAY AFTERNOON ACROSS THE SOUTHERN SIERRA...WITH PRECIP SPREADING
EAST OVER THE REST OF THE AREA LATE FRIDAY NIGHT AND SATURDAY. MODEL
CONTINUITY REMAINS GOOD WITH NEXT WEEKENDS SYSTEM...WITH ONE AND A
QUARTER INCH OF QPF FORECAST IN THE SIERRA AND BETWEEN .25 AND .75
INCHES WITH LOCALLY HIGHER AMOUNTS ELSEWHERE BY SUNDAY MORNING.
OPTED TO UNDERCUT TEMPERATURE GUIDANCE ON SATURDAY WITH EXTENSIVE
CLOUD COVER AND PRECIP EXPECTED. SNOW LEVELS LOOK TO BE AROUND 4500
AND 6000 FEET WITH THE WEEKEND SYSTEM. CONDITIONS WILL BEGIN TO
IMPROVE SUNDAY...AND CONTINUE THE TREND INTO THE BEGINNING OF NEXT
WEEK.
&&
.AVIATION...FOR MCCARRAN...SHOWERS WILL BEGIN TO DIMINISH STARTING
AROUND 14Z...AT WHICH TIME CIGS SHOULD RISE TO ABOVE MVFR
CONDITIONS. BY 17Z...THE PROBABILITY OF ANY ADDITIONAL RAIN WILL BE
BELOW 20 PERCENT AT KLAS. CLOUD COVER WILL QUICKLY DIMINISH AS DRY
NORTHERLY FLOW SETS IN AT ALL LEVELS...LEAVING STRONG NORTHERLY
SURFACE WINDS AS THE MAIN FORECAST CHALLENGE OF THE DAY..WITH WIND
GUSTS UP TO 30KTS POSSIBLE THIS AFTERNOON. WIND SPEEDS WILL
DIMINISH DURING THE EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SHOWERS ACROSS CLARK...LINCOLN...AND MOHAVE COUNTIES
WILL DIMINISH BY EARLY AFTERNOON...AS RIDGING BUILDS IN FROM THE
WEST. STRONG NORTHERLY WINDS ARE EXPECTED AREA WIDE TODAY...WITH
GUSTS OVER 35 KTS POSSIBLE.
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR NVZ018-
019.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR NVZ021.
AZ...WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR AZZ001.
WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING
FOR AZZ002-036.
CA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR CAZ527.
&&
HARRISON/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 21, 11:36 AM MST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1036 AM PST SUN FEB 21 2010 AZZ002-003-036-CAZ519>522-524>527-NVZ014>017-020>022-220900- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1036 AM PST SUN FEB 21 2010 /1136 AM MST SUN FEB 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL REMAIN OVER THE DISTRICT THROUGH TONIGHT WHICH WILL ALLOW FOR GUSTY WINDS AND SCATTERED SHOWERS ACROSS MAINLY THE CENTRAL NEVADA MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE DISTRICT ON MONDAY RESULTING IN SCATTERED RAIN AND SNOW SHOWERS ALONG WITH LOCAL GUSTY NORTH WINDS. DRY CONDITIONS ARE EXPECTED ON TUESDAY...BUT A MOIST FLOW WILL CONTINUE TO KEEP ISOLATED SHOWERS OVER THE SOUTHERN SIERRA AND THE CENTRAL NEVADA MOUNTAINS FOR WEDNESDAY AND THURSDAY. ANOTHER PACIFIC STORM IS THEN EXPECTED TO SPREAD SHOWERS ACROSS MUCH OF THE REGION FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-220900- WESTERN MOJAVE DESERT- 1036 AM PST SUN FEB 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS TO THE AREA TODAY BEFORE DECREASING LATE THIS AFTERNOON AND INTO THIS EVENING. THIS HAS PROMPTED THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT. A CHANCE FOR RAIN SHOWERS WILL THEN SPREAD OVER THE AREA DURING THE NIGHT AS THE STORM BEGINS TO MOVE EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER SCATTERED SHOWERS WILL BE SEEN MONDAY MORNING AS THE STORM CONTINUES TO MOVE OUT OF THE AREA...THEN DRYING WILL TAKE PLACE MONDAY NIGHT AND TUESDAY. DRY CONDITIONS ARE THEN EXPECTED THROUGH THE MIDDLE OF THE WEEK BEFORE ANOTHER PACIFIC STORM BRINGS A CHANCE OF SHOWERS ONCE AGAIN TO THE REGION FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-NVZ018-019-220900- NORTHWEST PLATEAU-SHEEP RANGE-SPRING MOUNTAINS- 1036 AM PST SUN FEB 21 2010 /1136 AM MST SUN FEB 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE MOVING THROUGH SOUTHERN NEVADA AND NORTHWEST ARIZONA TONIGHT WILL LEAD TO SNOW...POSSIBLY HEAVY AT TIMES IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...POSSIBLY HEAVY AT TIMES WILL CONTINUE THROUGH THE MORNING HOURS MONDAY BEFORE TAPERING OFF AROUND NOON. DRY CONDITIONS ARE THEN EXPECTED THROUGH THE MIDDLE OF THE WEEK BEFORE ANOTHER PACIFIC STORM BRINGS A CHANCE OF SHOWERS ONCE AGAIN TO THE REGION FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.